The modular automorphism group of a Poisson manifold. (English) Zbl 0902.58013

Author’s abstract: “The modular flow of a Poisson manifold is a one-parameter group of automorphisms determined by the choice of a smooth density on the manifold. When the density is changed, the generator of the group changes by a Hamiltonian vector field, so one has a one-parameter group of “outer automorphisms” intrinsically attached to any Poisson manifold. The group is trivial if and only if the manifold admits a measure which is invariant under all Hamiltonian flows.
The notion of modular flow in Poisson geometry is a classical limit of the notion of modular automorphism group in the theory of von Neumann algebras. In addition, the modular flow of a Poisson manifold is related to modular cohomology classes for associated Lie algebroids and symplectic groupoids. These objects have recently turned out to be important in Poincaré duality theory for Lie algebroids”.


37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
17B99 Lie algebras and Lie superalgebras
Full Text: DOI


[1] Basart, H.; Flato, M.; Lichnerowicz, A.; Sternheimer, D., Deformation theory applied to quantization and statistical mechanics, Lett. Math. Phys., 8, 483-494 (1984) · Zbl 0567.58011
[2] Brylinski, J. L., Noncommutative Ruelle-Sullivan type currents, (The Grothendieck Festschrift, Vol. 1 (1990), Birkhäuser: Birkhäuser Boston), 477-498 · Zbl 0738.58006
[3] Brylinski, J.-L.; Zuckerman, G., The outer derivation of a complex Poisson manifold (1996), preprint · Zbl 0919.58029
[4] Connes, A., Noncommutative Geometry (1994), Academic Press: Academic Press San Diego · Zbl 0681.55004
[5] Coste, A.; Dazord, P.; Weinstein, A., Groupoïdes symplectiques, (Publications du Départment de Mathématiques, 2 (1987), Université Claude Bernard-Lyon I A), 1-62 · Zbl 0668.58017
[6] Dazord, P., Feuilletages à singularités, Nederl. Akad. Wetensch. Indag. Math., 47, 21-39 (1985) · Zbl 0584.57016
[7] Dufour, J.-P.; Haraki, A., Rotationnels et structures de Poisson quadratiques, C.R.A.S. Paris, 312, 137-140 (1991) · Zbl 0719.58001
[10] Ginzburg, V. L.; Lu, J.-H., Poisson cohomology of Morita-equivalent Poisson manifolds, Duke Math. J., 68, A199-A205 (1992)
[11] Hector, G.; Macías, E.; Saralegi, M., Lemme de Moser feuilleté et classification des variétés de Poisson régulières, Publ. Mat., 33, 423-430 (1989) · Zbl 0716.58011
[12] Koszul, J. L., Crochet de Schouten-Nijenhuis et cohomologie, Astérisque, hors serie, 257-271 (1985) · Zbl 0615.58029
[13] Krishnaprasad, P. S.; Marsden, J. E., Hamiltonian structures and stability for rigid bodies with flexible attachments, Arch. Rational Mech. Anal., 98, 71-93 (1987) · Zbl 0624.58010
[14] Liu, X.-J.; Xu, P., On quadratic Poisson structures, Lett. Math. Phys., 26, 33-42 (1992) · Zbl 0773.58007
[15] Liu, J.-H.; Weinstein, A., Poisson Lie groups, dressing transformations, and the Bruhat decomposition, J. Diff. Geom., 31, 501-526 (1990) · Zbl 0673.58018
[16] Lu, J.-H.; Weinstein, A., Classification of SU (2)-covariant Poisson structures on \(S^2\) (Appendix to a paper of Albert J.-L. Sheu), Comm. Math. Phys., 135, 229-232 (1991)
[17] Mackenzie, K., Lie Groupoids and Lie Algebroids in Differential Geometry, (LMS Lecture Notes Series, Vol. 124 (1987), Cambridge University Press: Cambridge University Press Cambridge) · Zbl 0683.53029
[18] Masuda, T.; Nakagami, Y., A von Neumann algebra framework for the duality of the quantum groups, Publ. RIMS Kyoto University, 30, 799-850 (1994) · Zbl 0839.46055
[19] Melrose, R. B., The Atiyah-Patodi-Singer Index Theorem (1993), A.K. Peters: A.K. Peters Wellesley · Zbl 0796.58050
[20] Mikami, K., Foliations of Poisson structures and their Godbillon-Vey classes (1995), Akita University, preprint
[21] Mikami, K.; Weinstein, A., Moments and reduction for symplectic groupoid actions, Publ. RIMS Kyoto University, 24, 121-140 (1988) · Zbl 0659.58016
[23] Renault, J., A groupoid approach to
((C^∗\) algebras, Lecture Notes in Math., 793 (1980) · Zbl 0433.46049
[24] Rieffel, M. A.; van Daele, A., A bounded operator approach to Tomita-Takesaki theory, Pacific J. Math., 69, 187-221 (1977) · Zbl 0347.46073
[25] Ruelle, D.; Sullivan, D., Currents, flows and diffeomorphisms, Topology, 14, 319-327 (1975) · Zbl 0321.58019
[26] Suzuki, H., Holonomy groupoids of generalized foliations. II. Transverse measures and modular classes, (Dazord, P.; Weinstein, A., Symplectic Geometry, Groupoids, and Integrable Systems, Séminaire sud-Rhodanien de géométrie à Berkeley (1989). Symplectic Geometry, Groupoids, and Integrable Systems, Séminaire sud-Rhodanien de géométrie à Berkeley (1989), Springer-MSRI Series (1991), Springer: Springer Berlin), 267-279
[27] Takesaki, M., Automorphisms and von Neumann algebras of type III, Operator algebras and applications, Part 2 (Kingston, Ont., 1980), (Proc. Sympos. Pure Math., 38 (1982)), 111-135
[28] Tamura, I., Topology of Foliations: An Introduction (1992), Amer. Math. Soc.,: Amer. Math. Soc., Providence, RI
[29] Tuynman, G. M., Reduction, quantization, and nonunimodular groups, J. Math. Phys., 31, 83-90 (1990) · Zbl 0719.58017
[30] Vaisman, I., Lectures on the Geometry of Poisson Manifolds (1994), Birkhäuser: Birkhäuser Basel · Zbl 0852.58042
[31] Weinstein, A., Poisson structures and Lie algebras, Astérisque, hors série, 421-434 (1985)
[32] Weinstein, A., Poisson geometry of the principal series and nonlinearizable structures, J. Diff. Geom., 25, 55-73 (1987) · Zbl 0592.58024
[34] Weinstein, A.; Xu, P., Extensions of symplectic groupoids and quantization, J. Reine Angew. Math., 417, 159-189 (1991) · Zbl 0722.58021
[35] Xu, P., Morita equivalence of Poisson manifolds, Comm. Math. Phys., 142, 493-509 (1991) · Zbl 0746.58034
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.